Alert archive / Ohio / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 59, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jul 1, 2012, 5:21 PM EDT for 4 counties in Ohio. It was in force for 54 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2012, 5:21 PM EDT (21:21 UTC)
- Expired
- Jul 1, 2012, 6:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Defiance County, OH, Fulton County, OH, Henry County, OH, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 136 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 5:31 PM EDT | TSTM WND DMG | Archbold, OH | ROOF TORN OFF NEWER BARN. |
| Jul 1, 5:33 PM EDT | TSTM WND DMG | Archbold, OH | REPORT OF A BUILDING ROOF BLOWN OFF ONTO ROADWAY NEAR STATE ROUTE 66 AND STATE ROUTE 2 IN ARCHBOLD. TIME ESTIMATED FROM RADAR. |
| Jul 1, 5:40 PM EDT | TSTM WND DMG | Wauseon, OH | TREES DOWN ACROSS ELM STREET. |
| Jul 1, 5:43 PM EDT | TSTM WND DMG | 1 E Wauseon, OH | HEALTHY 5 INCH DIAMETER LIMB DOWN ACROSS COUNTY ROAD 13 |
| Jul 1, 5:47 PM EDT | TSTM WND DMG | 2 Ese Texas, OH | POWER LINES DOWN CLOSING A 3MILE STRETCH OF STATE ROAD 65 FROM THE WOOD COUNTY LINE TO INTERSECTION WITH STATE ROAD 110. NUMEROUS TREES ALSO DOWN IN THIS AREA. |
| Jul 1, 5:47 PM EDT | TSTM WND DMG | 4 N Liberty Center, OH | 8 INCH TREE LIMB ACROSS ROAD AT CO RD B AND 8 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 1:16 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.4 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -291 J/kg
- Mixed-layer LCL
- 1587 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
455
WUUS53 KIWX 012121
SVRIWX
OHC039-051-069-171-012215-
/O.NEW.KIWX.SV.W.0059.120701T2121Z-120701T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
521 PM EDT SUN JUL 1 2012
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN FULTON COUNTY IN NORTHWEST OHIO...
SOUTHEASTERN WILLIAMS COUNTY IN NORTHWEST OHIO...
NORTHEASTERN DEFIANCE COUNTY IN NORTHWEST OHIO...
HENRY COUNTY IN NORTHWEST OHIO...
* UNTIL 615 PM EDT
* AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED
6 MILES SOUTHWEST OF WEST UNITY...OR 5 MILES SOUTHEAST OF
MONTPELIER...AND MOVING EAST AT 40 MPH.
* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
STRYKER...
ARCHBOLD...
WAUSEON...
NAPOLEON...
LIBERTY CENTER...
MCCLURE...
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
EVANSPORT...ELMIRA...BURLINGTON...RIDGEVILLE CORNERS...PETTISVILLE...
OKOLONA...GERALD...FLORIDA...ELERY...MALINTA...COLTON AND GRELTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH...ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4119 8388 4141 8448 4162 8443 4150 8386
4120 8387
TIME...MOT...LOC 2121Z 292DEG 36KT 4153 8451
WIND...HAIL 60MPH 1.00IN
$$
MCS2 follow-up statements
123
WWUS53 KIWX 012149
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
549 PM EDT SUN JUL 1 2012
OHC039-171-012159-
/O.CAN.KIWX.SV.W.0059.000000T0000Z-120701T2215Z/
DEFIANCE OH-WILLIAMS OH-
549 PM EDT SUN JUL 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WILLIAMS AND
NORTHEASTERN DEFIANCE COUNTIES IS CANCELLED...
AT 547 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED OR
MOVED OUT AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS
SEVERE STORM HAS A HISTORY OF PRODUCING STRONG TO VIOLENT TORNADOES.
IF YOU ARE IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY!
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4119 8388 4134 8422 4158 8422 4150 8386
4120 8387
TIME...MOT...LOC 2149Z 292DEG 36KT 4142 8416
$$
OHC051-069-012215-
/O.CON.KIWX.SV.W.0059.000000T0000Z-120701T2215Z/
HENRY OH-FULTON OH-
549 PM EDT SUN JUL 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR SOUTHEASTERN FULTON AND HENRY COUNTIES...
AT 547 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS
LOCATED 4 MILES NORTHWEST OF NAPOLEON...AND MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
NAPOLEON...LIBERTY CENTER...MCCLURE...DESHLER...ELERY...MALINTA...
COLTON...GRELTON AND TEXAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS!
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4119 8388 4134 8422 4158 8422 4150 8386
4120 8387
TIME...MOT...LOC 2149Z 292DEG 36KT 4142 8416
WIND...HAIL 60MPH 1.00IN
$$
MCS916
WWUS53 KIWX 012202
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
602 PM EDT SUN JUL 1 2012
OHC051-069-012215-
/O.CON.KIWX.SV.W.0059.000000T0000Z-120701T2215Z/
HENRY OH-FULTON OH-
602 PM EDT SUN JUL 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR SOUTHEASTERN FULTON AND NORTHEASTERN HENRY COUNTIES...
AT 559 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS
LOCATED 5 MILES SOUTH OF LIBERTY CENTER...OR ABOUT 5 MILES EAST OF
NAPOLEON...AND MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
MCCLURE...GRELTON AND TEXAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS!
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4129 8388 4134 8405 4149 8404 4151 8392
4150 8386
TIME...MOT...LOC 2202Z 292DEG 36KT 4137 8400
WIND...HAIL 60MPH 1.00IN
$$
MCSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 4:47 PM EDT, 34 minutes earlier.
Area forecast discussion, Jul 1, 4:47 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 447 PM EDT SUN JUL 1 2012 .SHORT TERM... TONIGHT THROUGH MONDAY NIGHT. PRIME FOCUS CONTS ON ONGOING SVR CONVECTION AND UPDATES WITH CANCLG WW443 IN OVERTURNED/STABILIZED WAKE. PRIME DCAPE/MLCAPE RESERVOIR AND STORM MOTION FAVORING PERSISTENCE WRT COLD POOL MAINTENANCE ACRS SERN CWA. STORMS THAT FIRED ACRS NWRN CWA/SWRN LWR MI IN REGN OF LESSER CAPE...THOUGH OFFSET WITH BETTER SHEAR ENVIRONMENT ALONG PERIPHERY OF MORE RAPID 40-50 KT MID- TROPOSPHERIC FLOW ACRS WCNTL LWR MI INTO LK ERIE. NAM HINTS AT POTNL WAVE LATE TONIGHT RIDING PERIPHERY OF MIDLVL RIDGE WITH STRENGTHENING/VEERED LLJ TOWARD DAYBREAK. HOWEVER...PRIME FOCUS APPEARS TO REMAIN WEST OF CWA WITH ASSOCD GRTR OVERNIGHT MUCAPE RESERVOIR...AND WL KEEP ERLY AM HOURS DRY...THOUGH CONFIDENCE LOW. PRIMARY FOCUS ON SRN GRTLKS REGN APPEARS TO BE ON DIURNAL DRIVEN AFTN/ERLY EVE CONVECTION FOR DY2/3 AS THETA-E RESERVOIR BEGINS TO ORIENT GRDLY MORE SW-NE PER GRDLY BACKING 0-1KM FLOW...WITH MESOBNDRY/LAKE BREEZE FNT/UPSTREAM MESOVORT EJECTIONS CONTG TO ALL PLAY PSBL ROLES IN INITIATION COINCIDENT WITH MAXIMIZED DIURNAL DESTAB. && .LONG TERM... / TUESDAY THROUGH SUNDAY / ...HOT AND MAINLY DRY WX EXPECTED... AN UPPER RIDGE WILL CONTINUE TO BUILD NEWD INTO THE MIDWEST/GREAT LAKES NEXT WEEK IN RESPONSE TO RENEWED TROUGHING ALONG THE EAST/WEST COASTS. ON TUESDAY AND WEDNESDAY THE LOCAL AREA WILL STILL HAVE LOW CHANCES FOR SHOWERS/STORMS ON THE NERN FRINGE OF THIS UPPER RIDGE WITHIN NORTHWESTERLY FLOW ALOFT...WITH THE INSTABILITY AXIS / LOW LVL THETA-E RIDGE STILL "IN THE VICINITY" DURING THIS TIME. THIS WEAK DIFFUSE LOW LVL CONVERGENT BOUNDARY AND EXPECTED DIFFICULT TO TIME LOW AMPLITUDE SHORTWAVES RIPPLING THROUGH THE FLOW WILL LIKELY COMBINE TO FORCE ADDITIONAL CONVECTIVE COMPLEXES ACROSS THE UPPER MIDWEST AND GREAT LAKES THROUGH AT LEAST TUESDAY...LIKELY DEVELOPING ALONG THE NOSE OF A LLJ IN THE UPPER MIDWEST AND THEN ATTEMPTING TO MAKE A RUN AT THE GREAT LAKES AND NORTHERN OHIO VALLEY FOLLOWING CLOSE TO THE SHALLOW QUASI STATIONARY BOUNDARY. THERE ARE TOO MANY MESOSCALE UNCERTAINTIES WRT TO MCS DEVELOPMENT/TRACK/TIMING AND ASSOCIATED COMPOSITE/RESIDUAL OUTFLOWS THAT MAKE FORECASTING POPS/WX IN THIS TYPE OF PATTERN VERY DIFFICULT. AS A RESULT DID NOT MAKE ANY SIGNIFICANT CHANGES TO LOW CHC POPS TUESDAY INTO WEDNESDAY. THIS UNCERTAINTY WITH CONVECTION/CLOUD DEBRIS/OUTFLOWS ALSO MAKES HIGH TEMPS A CHALLENGE WITH NO CHANGES MADE. UPPER RIDGE AND ASSOCIATED STRONG SUBSIDENCE LOOKS TO BUILD IN FOR THE MID TO LATE WEEK PERIOD RESULTING IN MAINLY DRY WX AND TEMPERATURES WELL ABOVE NORMAL...POSSIBLY APPROACHING THE UPPER 90S/NEAR 100 FOR SEVERAL DAYS WITH HEAT RELATED HEADLINES EVENTUALLY POSSIBLE. WILL CONTINUE TO MENTION HEAT/HUMIDITY CONCERNS IN THE HWO FOR NOW. A MORE PRONOUNCED SHORTWAVE CRESTING THE UPPER RIDGE MAY HELP TO SUPPRESS THE RIDGE AND FORCE ANOTHER FRONTAL BOUNDARY SOUTH INTO THE AREA BY NEXT WEEKEND. THIS COULD BRING SHOWERS/STORMS AND POSSIBLY SOME RELIEF FROM THE HEAT BY SOMETIME NEXT WEEKEND OR EARLY THE FOLLOWING WEEK. && .AVIATION/UPDATE... 18 UTC TAFS AND PRIOR/1219 PM ZFP UPDATE. INCRSD UPSTREAM CONVECTIVE ORGANIZATION AMID STRONG INSTABILITY PER RAP/SREF/MODIFIED SNDGS..NOTED EARLIER RAP PROG BIASED NEGATIVELY/UNDERESTIMATING WRT OBS MLCAPE. AT PRESENT POOL OF STRONG 3500-4500 J/KG MLCAPE LAID ACRS NRN INDIANA INTO WRN CWA. DEEP LAYER/EFFECTIVE SHEAR TO MODEST...WITH HIEST VALUES TO REMAIN WELL NORTH/NORTHEAST OF CWA IN ASSOCIATION WITH STRONGER NWRLY MID-TROPOSPHERIC FLOW. STILL MATURING COLD POOL MERGERS ASSOCD W/UPSTREAM CONVECTION TO PROVIDE PRIMARY DMG WIND THREAT LATE AFTN/ERLY EVE ACRS SWRN HALF OF CWA. INITIATION OF NRN IL CONVECTION COMMENCED RAPIDLY AROUND 1430 UTC NEAR KSQI PER OUTFLOW/PSBL GRAVITY WAVE EMISSION FROM ERLIER KOTM CONVECTIVE BEHEMOTH...AND ASSOCD MARKED INCRS SWRLY LLVL FLOW PER KDVN VWP. TIMING CONVECTION WITH BRIEF RESTRICTIONS DOWN INTO IFR MET RANGE WITH FAIRLY HIGH CONFIDENCE...INTO KSBN 19-21 UTC AND ABOUT AN HOUR THEREAFTER INTO KFWA WITH SUB-SEVERE GUSTS/SQUALLS NOTED WITH INIT ISSNC...AND MONITOR CONVECTIVE TRENDS FOR POTN INCRS TO GTE 50KTS GUSTS AS NEEDED. THEREAFTER VFR ANTICIPATED... SAVE FOR PSBL SHALLOW RADIATIONAL BR POTNL NEAR DAYBREAK PER WETTED GROUND/HIGH XOVER TEMPS. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...MURPHY LONG TERM...STEINWEDEL AVIATION...MURPHY
Hazardous weather outlook, Jul 1, 12:41 PM EDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 1241 PM EDT SUN JUL 1 2012 INZ003-012>018-020-022>027-032>034-OHZ024-021645- LA PORTE-STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY- ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT- BLACKFORD-JAY-VAN WERT- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...KNOX... NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN... ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY... FORT WAYNE...MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...VAN WERT... DELPHOS 1241 PM EDT SUN JUL 1 2012 /1141 AM CDT SUN JUL 1 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND NORTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO EARLY THIS EVENING. SOME THUNDERSTORMS MAY BE SEVERE WITH ISOLATED DAMAGING WIND GUSTS TO 65 MPH THE PRIMARY THREAT. ADDITIONALLY... BRIEF HEAVY DOWNPOURS AND HAIL UP TO ONE INCH ARE ALSO POSSIBLE. PEAK AFTERNOON HEAT INDEX READINGS ARE EXPECTED TO REACH INTO THE UPPER 90S TO AROUND 100. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MAINLY DURING THE AFTERNOON HOURS OF THE MONDAY THROUGH WEDNESDAY PERIOD. INTENSE HEAT IS ANTICIPATED DURING THE AFTERNOON HOURS OF THE TUESDAY THROUGH SATURDAY PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ004>009-MIZ077>081-OHZ001-002-004-005-015-016-025-021645- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-BERRIEN-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN... DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...COLDWATER... HILLSDALE...BRYAN...MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE... NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...LIMA 1241 PM EDT SUN JUL 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO THIS EVENING. WHILE AN ISOLATED SEVERE STORM IS POSSIBLE... THE GREATER CHANCE FOR SEVERE STORMS EXIST ALONG AND SOUTH OF A LAPORTE TO FORT WAYNE INDIANA TO LIMA OHIO LINE. PEAK AFTERNOON HEAT INDEX READINGS ARE EXPECTED TO REACH INTO THE MIDDLE TO UPPER 90S. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MAINLY DURING THE AFTERNOON HOURS OF THE MONDAY THROUGH WEDNESDAY PERIOD. INTENSE HEAT IS ANTICIPATED DURING THE AFTERNOON HOURS OF THE TUESDAY THROUGH SATURDAY PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-021645- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1241 PM EDT SUN JUL 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORM ARE EXPECTED THIS AFTERNOON INTO EARLY THIS EVENING. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE. LOCALLY HIGH WINDS AND WAVES ARE POSSIBLE WITH ANY STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MAINLY DURING THE AFTERNOON OF THE MONDAY THROUGH WEDNESDAY PERIOD. STRONG GUSTY WINDS ARE POSSIBLE WITH ANY STORMS THAT OCCUR DURING THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Local storm report, Jul 1, 4:53 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
453 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND GST 5 NE FORT WAYNE 41.13N 85.07W
07/01/2012 M59 MPH ALLEN IN TRAINED SPOTTER
ALONG GUST FRONT. SMALL TREE LIMBS DOWN
&&
BENTLEYLocal storm report, Jul 1, 4:54 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
454 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM TSTM WND DMG 1 S ANGOLA 41.62N 85.00W
07/01/2012 STEUBEN IN TRAINED SPOTTER
SMALL TREE LIMBS DOWN. PEA SIZED HAIL REPORTED.
&&
BENTLEYLocal storm report, Jul 1, 4:59 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
459 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM HAIL 3 W BERLIEN 41.63N 84.93W
07/01/2012 M0.75 INCH STEUBEN IN TRAINED SPOTTER
OVER 50 MPH WINDS ESTIMATED AS WELL.
&&
BENTLEYLocal storm report, Jul 1, 5:04 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
504 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM TSTM WND DMG 2 WSW EAST GILEAD 41.77N 85.12W
07/01/2012 BRANCH MI EMERGENCY MNGR
TREE BLOCKING ADAMS RD.
&&
BENTLEYLocal storm report, Jul 1, 5:05 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
505 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM TSTM WND GST 1 W COLUMBIA 41.63N 84.81W
07/01/2012 E70 MPH STEUBEN IN NWS EMPLOYEE
A LOT OF TREE DAMAGE. SEVERAL LARGE TREES SPLIT.
&&
BENTLEYLocal storm report, Jul 1, 5:09 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
509 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM TSTM WND DMG 2 W FLINT 41.65N 85.16W
07/01/2012 STEUBEN IN TRAINED SPOTTER
MANY 3 INCH TREE BRANCHES DOWN AT THE INTERSECTION OF
900W AND 50N
&&
BENTLEYThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 4:52 PM EDT | Severe Thunderstorm Warning | IWX | Williams | 38 min |
| Jul 1, 5:09 PM EDT | Severe Thunderstorm Warning | IWX | Fulton | 51 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.